Alert archive / Indiana / Wind Advisories in 2009

Wind Advisory 6, NWS Northern Indiana

May 9, 20098 counties in Ohio; 9 counties in Indiana; 4 counties in Michigan

NWS Northern Indiana issued this wind advisory at May 9, 2009, 3:56 AM EDT for 8 counties in Ohio; 9 counties in Indiana; 4 counties in Michigan. It took effect at May 9, 2009, 9:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 9, 2009, 3:56 AM EDT (07:56 UTC)
In effect from
May 9, 2009, 9:00 AM EDT
Expired
May 9, 2009, 4:58 PM EDT
In force
8 hr
Issued by
NWS Northern Indiana
All 21 counties

Allen County, IN, DeKalb County, IN, Elkhart County, IN, LaGrange County, IN, Marshall County, IN, Noble County, IN, Starke County, IN, Steuben County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 55 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2009-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2009-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
343 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIWX 090756
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 AM EDT SAT MAY 9 2009

...WIND ADVISORY IN EFFECT...

.A COMPACT BUT INTENSE LOW PRESSURE SYSTEM OVER SOUTHWEST
WISCONSIN THIS MORNING WILL SHIFT RAPIDLY EAST INTO ONTARIO BY
LATE MORNING WHILE A STRONG COLD FRONT BLASTS EAST ACROSS THE
GREAT LAKES. IN THE WAKE OF THIS SYSTEM...STRONG WEST WINDS WITH
GUSTS UP TO 45 MPH WILL DEVELOP BY MID MORNING AND CONTINUE INTO
EARLY AFTERNOON BEFORE DIMINISHING.

INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-
024-025-091600-
/O.NEW.KIWX.WI.Y.0006.090509T1300Z-090509T2100Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
356 AM EDT SAT MAY 9 2009 /256 AM CDT SAT MAY 9 2009/

...WIND ADVISORY IN EFFECT FROM 9 AM EDT /8 AM CDT/ THIS MORNING
TO 5 PM EDT /4 PM CDT/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM EDT /8 AM CDT/ THIS
MORNING TO 5 PM EDT /4 PM CDT/ THIS AFTERNOON. 

LIGHT SOUTH WINDS EARLY THIS MORNING WILL QUICKLY SHIFT TO THE
WEST BY DAYBREAK AND RAPIDLY INCREASE THROUGH MID MORNING.
SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE
FROM MID MORNING INTO EARLY AFTERNOON. WINDS WILL DIMINISH QUICKLY
LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
000 
WWUS73 KIWX 091550
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1150 AM EDT SAT MAY 9 2009

...WIND ADVISORY IN EFFECT...

.A COMPACT BUT INTENSE LOW PRESSURE SYSTEM NEAR LAKE ERIE WILL
CONTINUE TO MOVE AWAY TO THE EAST THIS AFTERNOON. IN THE WAKE OF
THIS SYSTEM...STRONG WEST WINDS WITH GUSTS UP TO 45 MPH WILL
CONTINUE INTO EARLY AFTERNOON BEFORE DIMINISHING.

INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-
024-025-092100-
/O.CON.KIWX.WI.Y.0006.000000T0000Z-090509T2100Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
1150 AM EDT SAT MAY 9 2009 /1050 AM CDT SAT MAY 9 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS
AFTERNOON. 

WEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH AFTERNOON.
WINDS WILL DIMINISH QUICKLY LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KIWX 091956
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 PM EDT SAT MAY 9 2009

...WIND ADVISORY IN EFFECT...

.A COMPACT BUT INTENSE LOW PRESSURE SYSTEM OVER SOUTHERN ONTARIO WILL
CONTINUE TO MOVE AWAY TO THE EAST THIS AFTERNOON. IN THE WAKE OF
THIS SYSTEM...STRONG WEST WINDS ARE DIMINISHING...BUT ISOLATED GUSTS
UP TO 45 MPH ARE STILL POSSIBLE THROUGH 5PM. 

MIZ077>081-100400-
/O.NEW.KIWX.FR.Y.0001.090510T0700Z-090510T1300Z/
/O.CON.KIWX.WI.Y.0006.000000T0000Z-090509T2100Z/
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE
356 PM EDT SAT MAY 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY.
A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. 

WINDS OF 20 TO 25 MPH WITH ISOLATED GUSTS TO 45 MPH WILL BE
POSSIBLE THROUGH 5PM. WINDS WILL DIMINISH QUICKLY LATE THIS
AFTERNOON.

DIMINISHING WINDS COMBINED WITH CLEARING CONDITIONS WILL RESULT IN
TEMPERATURES FALLING INTO THE UPPER 30S BY LATE TONIGHT...ALLOWING
FOR THE FORMATION OF PATCHY FROST. PRECAUTIONS SHOULD BE TAKEN TO
PROTECT SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

INZ003>009-012-014-016>018-OHZ001-002-004-005-015-016-024-025-
092100-
/O.CON.KIWX.WI.Y.0006.000000T0000Z-090509T2100Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...BRYAN...MONTPELIER...
WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
356 PM EDT SAT MAY 9 2009 /256 PM CDT SAT MAY 9 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS
AFTERNOON. 

WEST WINDS OF 25-30 MPH WITH ISOLATED GUSTS TO 45 MPH WILL BE
POSSIBLE THROUGH 5PM. WINDS WILL DIMINISH QUICKLY LATE THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
TO 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS73 KIWX 092000 CCA
NPWIWX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 PM EDT SAT MAY 9 2009

...WIND DIMINISHING WITH FROST POSSIBLE TONIGHT...

.A COMPACT BUT INTENSE LOW PRESSURE SYSTEM OVER SOUTHERN ONTARIO
WILL CONTINUE TO MOVE AWAY TO THE EAST THIS AFTERNOON. IN THE WAKE
OF THIS SYSTEM...STRONG WEST WINDS ARE DIMINISHING...BUT ISOLATED
STRONG GUSTS ARE STILL POSSIBLE THROUGH 5PM.

MIZ077>081-100415-
/O.COR.KIWX.FR.Y.0001.090510T0700Z-090510T1300Z/
/O.COR.KIWX.WI.Y.0006.000000T0000Z-090509T2100Z/
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE
357 PM EDT SAT MAY 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY.
A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. 

WINDS OF 20 TO 25 MPH WITH STRONGER ISOLATED GUSTS WILL BE
POSSIBLE THROUGH 5PM. WINDS WILL DIMINISH QUICKLY LATE THIS
AFTERNOON.

DIMINISHING WINDS COMBINED WITH CLEARING CONDITIONS WILL RESULT IN
TEMPERATURES FALLING INTO THE UPPER 30S BY LATE TONIGHT...ALLOWING
FOR THE FORMATION OF PATCHY FROST. PRECAUTIONS SHOULD BE TAKEN TO
PROTECT SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

INZ003>009-012-014-016>018-OHZ001-002-004-005-015-016-024-025-
092100-
/O.COR.KIWX.WI.Y.0006.000000T0000Z-090509T2100Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...BRYAN...MONTPELIER...
WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
357 PM EDT SAT MAY 9 2009 /257 PM CDT SAT MAY 9 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS
AFTERNOON. 

WEST WINDS OF 20-25 MPH WITH ISOLATED STRONGER GUSTS WILL BE
POSSIBLE THROUGH 5PM. WINDS WILL DIMINISH QUICKLY LATE THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
TO 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS73 KIWX 092058
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 PM EDT SAT MAY 9 2009

...FROST POSSIBLE TONIGHT...

MIZ077>081-100500-
/O.CAN.KIWX.WI.Y.0006.000000T0000Z-090509T2100Z/
/O.CON.KIWX.FR.Y.0001.090510T0700Z-090510T1300Z/
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE
458 PM EDT SAT MAY 9 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
SUNDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE WIND ADVISORY. A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM
TO 9 AM EDT SUNDAY. 

DIMINISHING WINDS COMBINED WITH CLEARING CONDITIONS WILL RESULT
IN TEMPERATURES FALLING INTO THE UPPER 30S BY LATE TONIGHT...
ALLOWING FOR THE FORMATION OF PATCHY FROST. PRECAUTIONS SHOULD BE
TAKEN TO PROTECT SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

INZ003>009-012-014-016>018-OHZ001-002-004-005-015-016-024-025-
092200-
/O.CAN.KIWX.WI.Y.0006.000000T0000Z-090509T2100Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...BRYAN...MONTPELIER...
WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
458 PM EDT SAT MAY 9 2009 /358 PM CDT SAT MAY 9 2009/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE WIND ADVISORY. 

WINDS WILL CONTINUE TO DIMINISH TO 10 MPH OR LESS THIS EVENING. 

$$

ARNOTT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at May 9, 3:32 AM EDT, 24 minutes earlier.

Area forecast discussion, May 9, 3:32 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
332 AM EDT SAT MAY 9 2009

.SHORT TERM...
FCST CONCERNS RELEGATED TO INTENSE MID LVL SW TROUGH EJECTING OUT OF
NE IA THIS MORNING. AT THE SFC...UPSTREAM PREFNTL LINE OF CONVN HAD
DISSIPATED COMPLETELY AS MID LVL ASCENT OUTRACES SFC BNDRY...NOW
INTO WRN IL. CAA SURGE ON BACKSIDE OF MID LVL CIRC QUITE INTENSE AND
GIVEN EXTRAPOLATION OF DEEP DRY SLOT IN CONJUNCTION W/STRONGEST LL
MOMENTUM SURGE THIS MORNING HAVE ISSUED A RARE MAY WIND ADVISORY FOR
NE HALF OF CWA...ROUGHLY US 30 NORTH. PARTIAL INSOLATION WITHIN
DRYSLOT WILL AIDE THINGS W/A SVRL HR PD OF 30-40KT WIND POTENTIAL
WITHIN THE ADVISORY AREA...GREATEST FM MID MORNING INTO EARLY AFTN
COINCIDING W/DURATION OF ADVISORY.

OTHERWISE TEMPS WILL CREST EARLY AND LIKELY FALL THROUGH AFTN OWING
TO INTENSITY OF LL CAA WRAPPING AROUND INTENSE CYCLONE. HWVR SYS
RACES EWD WITHIN CONTD PROGRESSIVE WESTERLY FLW AND PROGGED INTO SRN
ONTARIO BY LATE MORNING SO CONDS WILL IMPROVE BY LT AFTN.

CLRG TONIGHT AS UNSEASONABLY STG SFC RIDGING BUILDS SEWD OUT OF THE
NRN PLAINS. WILL KEEP W/SLIGHTLY EXPANDED PATCHY FROST MENTION FAR N.
SECONDARY DISTURBANCE ZIPS EWD ON SUN AND MAY PROMOTE ENOUGH CLD CVR
TO CURTAIL MORE WIDESPREAD FROST POTENTIAL SUN NIGHT BUT WILL MAKE
NO CHGS TO PRIOR MENTION. TEMPS THROUGH THE PD WELL BLO NORMAL.

&&
.LONG TERM...
MONDAY THROUGH FRIDAY.

STATUS QUO ON LONG TERM PACKAGE AS MUCH UNCERTAINTY AS TO FULL
POTENTIAL OF MID WEEK SYSTEM FOR THE AREA.

HIGH PRESSURE WILL HAVE CONTROL OF THE AREA AT THE START OF THE
PERIOD WITH BELOW NORMAL TEMPS IN STORE. 12Z MON H85 TEMPS OF +2 TO
+4 C WILL PREVAIL INTO TUESDAY UNTIL RIDGE AXIS SHIFTS EAST AND
ALLOWS SE FLOW TO BEGIN IN EARNEST BY 00Z WEDS WITH TEMPS CLIMBING
TO +6 TO +8 C. THIS SAME SE FLOW WILL ALSO KEEP ANY MSTR AT BAY
UNTIL JUST BEFORE THE NEXT SYSTEM ARRIVES. WHILE THE SYSTEM HAS SOME
DECENT POTENTIAL TO GIVE A GOOD CHANCE OF SHOWERS AND STORMS...AS
WELL AS A THREAT FOR SEVERE....SCENARIO LOOKS OMINOUSLY SIMILAR TO
WHAT WE ARE SEEING NOW WITH MSTR ONLY BRIEFLY ARRIVING AHEAD OF EACH
WAVE AND JUST NOT ENOUGH TO GIVE WHAT IS NEEDED FOR MORE WIDESPREAD
ACTIVITY. WILL AT LEAST GIVE SOMEWHAT OF A NOD TO FACT THAT MED
RANGE MODELS ARE REMAINING GENERALLY CONSISTENT IN OVERALL ARRIVAL
WINDOW...GIVE OR TAKE 6 TO 12 HOURS. 12Z ECMWF BRINGS IN A SLUG OF
RAIN AND STORMS ALONG WARM FRONT WITH 850 MB TEMPS QUICKLY
INCREASING DURING THE DAY WEDS FOLLOWED BY CD FNT WEDS NGT INTO
EARLY THURS. GFS LESS PRONOUNCED WITH WARM FRONT ACTIVITY BUT ABOUT
AS ROBUST ON QPF AS THE ECMWF WITH BOTH HINTING AT 1 TO 2 INCHES.
QUICK GLANCE AT NEW 00Z ECMWF SHOWS A SLOWER TREND TO THE CDFNT MORE
ARRIVING LATE WEDS NGT INTO THURS WITH WRM FNT ACTIVITY NOT AS
IMPRESSIVE. SCENARIO OF A ROUND OF ACTIVE WEATHER MID WEEK QUITE
PLAUSIBLE...BUT TRACK RECORD OF LATE WITH BEST MSTR PLUMES AND POOR
TIMING OF WAVES SOMEWHAT TAINTING MY OPINION ON THE POTENTIAL. WILL
KEEP POPS IN AS PATTERN IS DUE TO CHANGE SOONER THAN LATER TO BRING
A RETURN TO A MORE ACTIVE AND POTENTIALLY STORMIER SETUP.
&&

.AVIATION...
VFR CONDS WILL HOLD THROUGH THE PD. MAIN CONCERN LIES W/STG GRADIENT
WIND POTENTIAL AS INTENSE SW TROUGH OVR NE IA ACCELERATES EWD THIS
MORNING AND DEEPENING DRY SLOT ADVTS EWD ACRS NRN HALF OF CWA IN
CONJUNCTION W/STRONGEST ISOLLABARIC MOMENTUM PUSH. THAT SAID...BOTH
TERMINALS WILL SEE A SVRL HR PD OF STG PK SFC GUSTS UP  40 KTS FM
MID MORNING INTO EARLY AFTN AIDED BY INSOLATION WITHIN DRY SLOT.

OTHERWISE FNTL SURGE AND RENEWED DEEP CONVN DVLPG ONCE AGAIN THROUGH
THE MID MS/TN VALLEYS SUGGEST SUGGEST FNTL SCALE CIRC WILL FALL
APART COMPLETELY BY SUNRISE W/LTL SUSTAINED FOCUS FOR THUNDER AND
HAVE DROPPED ALL MENTION.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY FROM 9 AM EDT /8 AM CDT/ THIS MORNING TO 5 PM EDT
     /4 PM CDT/ THIS AFTERNOON FOR INZ003>009-012-014-016>018.

MI...WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON
     FOR MIZ077>081.

OH...WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON
     FOR OHZ001-002-004-005-015-016-024-025.

LM...GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ043-046.

&&

SHORT TERM...HOLSTEN
LONG TERM...FISHER
AVIATION...HOLSTEN
Hazardous weather outlook, May 8, 5:03 PM EDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
503 PM EDT FRI MAY 8 2009

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-092115-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
503 PM EDT FRI MAY 8 2009 /403 PM CDT FRI MAY 8 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STRONG GUSTY WINDS WILL DEVELOP ON SATURDAY BEHIND A COLD
FRONT. AT THIS TIME WINDS ARE EXPECTED TO REMAIN JUST BELOW
ADVISORY CRITERIA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-092115-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
503 PM EDT FRI MAY 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A GALE WARNING IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 4:07 PM EDTSmall Craft AdvisoryIWX4 hr
May 9, 3:56 PM EDTFrost AdvisoryIWXBranch, Cass, Hillsdale, Saint Joseph12 hr

Nearby

Wind Advisories in Indiana, 2009Wind Advisories in Ohio, 2009Wind Advisories in Michigan, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.